EconPapers    
Economics at your fingertips  
 

Maximum transport capacity of a network

Gang Liu, Yongshu Li, Jiawei Guo and Zheng Li

Physica A: Statistical Mechanics and its Applications, 2015, vol. 432, issue C, 315-320

Abstract: The transport capacity of a network can be enhanced and the congestion can be controlled by improving routing algorithms. Its upper limit is, however, unknown in detail. This study shows that any connected network has a maximum transport capacity largely depending on the topological and structural properties of the network. Network transport capacity is limited and cannot be greater than the ratio of the sum of all the capacities of the nodes to the average path length of the network, regardless of the adopted routing algorithm. When the capacity of all nodes is equal to 1, the maximum transport capacity of the network is not greater than the ratio of the network size to the average path length. The results demonstrate that the maximum transport capacity of a network, which is the essential characteristic of the network, is mainly determined by the topological structure of the network and is independent of the routing strategies.

Keywords: Network transport; Throughput; Routing strategy; Average path length (search for similar items in EconPapers)
Date: 2015
References: View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437115003015
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:432:y:2015:i:c:p:315-320

DOI: 10.1016/j.physa.2015.03.039

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:432:y:2015:i:c:p:315-320